How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Norm S. Your Own Question
Dr. Norm S.
Dr. Norm S., Board Certified OB/GYN
Category: OB GYN
Satisfied Customers: 11111
Experience:  Over 30 years of experience in OB/GYN practice, including teaching students. Fellow of American Board of Obstetrics and Gynecology.
13711182
Type Your OB GYN Question Here...
Dr. Norm S. is online now
A new question is answered every 9 seconds

I'm 33, I've had one child, 8 years ago, no other health related

Customer Question

I'm 33, I've had one child, 8 years ago, no other health related problems to speak of. Have had some minimal stress over the last month or so, and started working out again about a week ago ...last Tuesday, I started bleeding 10 days earlier than my period normally comes. I have a paragard, and don't usually get my period early. I'm not pregnant, and I don't have any other symptoms. This is day 5, usually my periods taper off by day 5...It's not heavy bleeding, I've used a couple of tampons a day with liners in between so I can monitor the bleeding. I have an appointment to see my gyno next week, but I'm concerned because I don't usually bleed this long and if it is a Period, it started 10 days early. Any info would be greatly appreciated.
Submitted: 1 year ago.
Category: OB GYN
Expert:  Dr. Norm S. replied 1 year ago.
Is an STD a possibility?Do you usually have a period every month with the Paragard? Thank you.
Customer: replied 1 year ago.
I haven't had a test since my last partner of 4 years... I figured they would want to run some tests at my appointment this week. And yes, I do have a period every month that lasts about 4-5 days.
Expert:  Dr. Norm S. replied 1 year ago.
An STD can cause abnormal bleeding, but it sounds like that's not likely. But they probably will test for it.As long as there is no STD present, the most likely cause of the bleeding is probably due to hormonal changes related to your age. It's not unusual to get some irregular bleeding during the 30's. The Paragard might also be responsible. Many women get no or minimal bleeding with it, but sometimes extra bleeding will occur, perhaps due to some irritation of the uterine lining.You also might be bleeding due to a fibroid tumor of your uterus, which are also fairly common during the 30's. They should be able to discover that at your appointment, either on exam or by ultrasound.The bleeding is unlikely to be anything serious. If it is due to hormonal changes, some progesterone pills will help to resolve it. If it's just due to the Paragard, you might have to just wait for it to go away, which it likely will.
Customer: replied 1 year ago.
So in terms of the amount of bleeding... When should I be concerned? It's getting a little heavier today... Almost like a regular period now, except I've been bleeding since Tuesday. I'm having slight cramping, nothing near what I usually have with my periods.
Expert:  Dr. Norm S. replied 1 year ago.
Usually you don't need to be concerned unless you're going through a tampon more than once an hour.It wouldn't hurt to take an iron pill daily to help keep your blood built up.